MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-475-20
Medical Device Problem Codes Material Frayed (1262); Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that a pipeline flex with shield technology stent (ped2-475-20) was opened, but it could not be deployed.Multiple attempts were made but the stent still could not be deployed, and upon removal, the tip end was found to be frayed.The stent was replaced with a ped2-450-25 stent, which encountered the same issue.The surgical plan was subsequently changed to stent-assisted coil embolization using a non-medtronic product, to complete the procedure.No patient symptoms or complications were associated with this event.The patient was initially undergoing dense mesh flow diversion surgery for treatment of an unruptured, saccular, right internal carotid artery, ophthalmic artery segment aneurysm with a max diameter of 6.6 mm and a 5 mm neck diameter.The landing zone arterial diameter was 3.7 mm distally and 4.54 mm proximally.It was noted the patient's vessel tortuosity was severe.Dual antiplatelet treatment (dapt) was administered.The platelet reactivity unit (pru) level was noted as normal.The angiographic result post procedure showed right internal carotid artery, ophthalmic artery segment aneurysm.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The pipeline was used for an approved indication (on-label).
 
Additional Manufacturer Narrative
Continuation of d10: pipeline flex with shield technology stent product id ped2-450-25 (d042228); medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: analysis: as found condition: the pipeline flex shield braid was returned inside a biohazard bag and a shipping box.Visual inspection/damage location details: the distal and proximal ends of the braid were found open and frayed.No other anomalies were observed.Conclusion: based on the returned device, the customer complaint was not confirmed, as the distal end of the braid was open and frayed.The cause of the failure to open could not be determined.Possible causes of failure to open include severe vessel tortuosity, a damaged braid, or deployment of the braid in the vessel bend.The customer indicated that the braid was not positioned in the vessel bend, which eliminates it as a potential cause.It is possible that the severe vessel tortuosity and damage to the braid contributed to the issue of failure to open.The braid can become damaged due to resheathing more than 2 times, over-manipulation, deployment technique, delivering/retracting delivery wire against resistance, or deploying/resheathing the braid against resistance.However, the cause of the braid damage could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received stating that the causes of both the stent failure to open and the stent damage were not determined.Both pipeline devices showed fraying at the distal ends, and the distal section of each pipeline did not open.The pipeline devices had not been placed in a vessel bend when they failed to open.Additional steps or devices were attempted to open the pipeline.
 
Additional Manufacturer Narrative
Update b5 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.Repeated resheathing with multiple back-and-forth manipulations was performed to improve intermediate catheter support.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24118344
Report Number2029214-2026-00108
Device Sequence Number5890837
Product Code OUT
UDI-Device Identifier00763000284633
UDI-Public(01)00763000284633(17)280915(10)D065426
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-475-20
Device Catalogue NumberPED2-475-20
Device Lot NumberD065426
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2026
Supplement Date Received by Manufacturer01/27/2026
03/04/2026
03/19/2026
Initial Report FDA Received Date01/20/2026
Supplement Report FDA Received Date02/19/2026
03/13/2026
04/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexFemale